Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Regular polygonal complexes in space, II

Authors: Daniel Pellicer and Egon Schulte
Journal: Trans. Amer. Math. Soc. 365 (2013), 2031-2061
MSC (2010): Primary 51M20; Secondary 52B15
Published electronically: October 31, 2012
MathSciNet review: 3009652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Regular polygonal complexes in euclidean $ 3$-space $ \mathbb{E}^3$ are discrete polyhedra-like structures with finite or infinite polygons as faces and with finite graphs as vertex-figures, such that their symmetry groups are transitive on the flags. The present paper and its predecessor describe a complete classification of regular polygonal complexes in $ \mathbb{E}^3$. In Part I we established basic structural results for the symmetry groups, discussed operations on their generators, characterized the complexes with face mirrors as the $ 2$-skeletons of the regular $ 4$-apeirotopes in $ \mathbb{E}^3$, and fully enumerated the simply flag-transitive complexes with mirror vector $ (1,2)$. In this paper, we complete the enumeration of all regular polygonal complexes in $ \mathbb{E}^3$ and in particular describe the simply flag-transitive complexes for the remaining mirror vectors. It is found that, up to similarity, there are precisely 25 regular polygonal complexes which are not regular polyhedra, namely 21 simply flag-transitive complexes and $ 4$ complexes which are $ 2$-skeletons of regular $ 4$-apeirotopes in $ \mathbb{E}^3$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 51M20, 52B15

Retrieve articles in all journals with MSC (2010): 51M20, 52B15

Additional Information

Daniel Pellicer
Affiliation: Instituto de Matematicas, Unidad Morelia, CP 58089, Morelia, Michoacan, Mexico

Egon Schulte
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115

Keywords: Regular polyhedron, regular polytope, abstract polytope, complex, crystallographic group
Received by editor(s): May 5, 2011
Received by editor(s) in revised form: August 4, 2011
Published electronically: October 31, 2012
Additional Notes: This research was supported by NSF grant DMS–0856675
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society